Article Text

Download PDFPDF
CASE REPORT
Topical imiquimod-induced linear IgA bullous dermatosis
  1. Giulia Tadiotto Cicogna,
  2. Martina Ferranti,
  3. Daniele Vaccari and
  4. Mauro Alaibac
  1. Unit of Dermatology, University of Padua, Padova, Italy
  1. Correspondence to Professor Mauro Alaibac, mauro.alaibac{at}unipd.it

Abstract

A 68-year-old woman was referred to the unit of dermatology for a large basal cell carcinoma on the chin. She was treated with imiquimod cream 5%, and 4 weeks after she developed isolated and grouped tense serum-filled vesicles and bullae on lips, nose, scalp, ankles and lumbar area, and then expanded to the whole body. Histological examination was consistent with a subepidermal bullous dermatosis. Moreover, direct immunofluorescence showed linear deposition of IgA at the basement membrane zone supporting the diagnosis of linear IgA bullous dermatosis (LABD). Dapsone 50 mg/day was administered, and the lesions gradually improved within some weeks, and no new lesions appeared. The temporal relationship between the application of the drug and the development of the disease indicates a role of this topical agent in triggering LABD.

  • dermatology
  • drugs and medicines
View Full Text

Statistics from Altmetric.com

Footnotes

  • Contributors Conception of the article: GTC, MA. Drafting and revising the article for important intellectual content: GTC, MF, DV and MA.

  • Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.

  • Competing interests None declared.

  • Provenance and peer review Not commissioned; externally peer reviewed.

  • Patient consent for publication Obtained.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.